Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 330, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 13, 2005, 10:09 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 10:09 PM CDT (03:09 UTC)
- Expired
- Sep 13, 2005, 11:01 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 9:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 140309 SVRTSA OKC035-115-140415- /O.NEW.KTSA.SV.W.0330.050914T0309Z-050914T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1009 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1115 PM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF WELCH TO 3 MILES WEST OF WELCH TO 16 MILES WEST OF BLUEJACKET...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH... COMMERCE...BLUEJACKET...MIAMI...QUAPAW...NARCISSA AND WYANDOTTE. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3698 9540 3676 9540 3678 9463 3698 9463 $$
2 follow-up statements
000 WWUS54 KTSA 140337 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1037 PM CDT TUE SEP 13 2005 OKC035-115-140415- /O.CON.KTSA.SV.W.0330.000000T0000Z-050914T0415Z/ OTTAWA OK-CRAIG OK- 1037 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR NORTHERN CRAIG AND NORTHERN OTTAWA COUNTIES... AT 1035 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CARDIN TO COMMERCE TO WELCH...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CARDIN... QUAPAW...NARCISSA...MIAMI...OTTAWA...WYANDOTTE AND PEORIA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3698 9540 3676 9540 3678 9463 3698 9463 $$
000 WWUS54 KTSA 140401 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1100 PM CDT TUE SEP 13 2005 OKC035-115-140410- /O.CAN.KTSA.SV.W.0330.000000T0000Z-050914T0415Z/ OTTAWA OK-CRAIG OK- 1100 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG AND NORTHERN OTTAWA COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3698 9540 3676 9540 3678 9463 3698 9463 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:40 PM CDT, 29 minutes earlier.
Area forecast discussion, Sep 13, 9:40 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT TUE SEP 13 2005 .UPDATE... SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PART OF THE AREA. ONGOING STORMS NEAR THE KANSAS BORDER AND OVER CENTRAL OKLAHOMA WILL BE THE MAIN PLAYERS. A DECENT LOW LEVEL JET WILL KICK IN TO FEED THE STORMS. AN UPPER LEVEL JET STREAK WILL HELP WITH THE DYNAMICS TO DRIVE THE STORMS. ENOUGH INSTABILITY WILL EXIST FOR SEVERE THUNDERSTORMS. HOWEVER...THE WEATHER RISK MAY SHIFT FROM HAIL AND HIGH WINDS TO JUST HIGH WINDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 ABBAS
Hazardous weather outlook, Sep 13, 9:48 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 948 PM CDT TUE SEP 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141500- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 948 PM CDT TUE SEP 13 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SEVERE THUNDERSTORMS WHICH DEVELOPED ALONG A COLD FRONT TO OUR NORTH IN KANSAS HAVE BEGUN TO DEVELOP SOUTH INTO NORTHEAST OKLAHOMA. AN OUTFLOW BOUNDARY FROM THE STORMS IS PUSHING SOUTH THROUGH NORTHEAST OKLAHOMA AND WILL CONTINUE SOUTH ACROSS MOST OF THE AREA OVERNIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE NORTH OF THE BOUNDARY MUCH OF THE NIGHT. DAMAGING WINDS TO 70 MILES AN HOUR WILL BE THE MAIN SEVERE WEATHER THREAT BUT LARGE HAIL UP TO QUARTER SIZE WILL BE POSSIBLE UNTIL AROUND MIDNIGHT. THE SEVERE WEATHER THREAT IS EXPECTED TO GRADUALLY DIMINISH LATE TONIGHT AS THE STORMS MOVE FURTHER EAST AND SOUTH INTO A MORE STABLE AIRMASS. ADDITIONAL THUNDERSTORMS MOVING INTO CENTRAL OKLAHOMA WILL MOVE NORTHEAST ACROSS NORTHEAST OKLAHOMA OVERNIGHT. TRAINING OF STORMS ACROSS THIS AREA MAY LEAD TO RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A FEW LOCATIONS. HIGH FLASH FLOOD GUIDANCE VALUES SHOULD PRECLUDE ANY FLOODING PROBLEMS EXCEPT IN URBAN AND POOR DRAINAGE AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AS THEY DIMINISH. A NEW COMPLEX OF STORMS IS EXPECTED WEDNESDAY NIGHT WITH HEAVY RAINFALL BEING THE BIGGEST THREAT WITH THESE STORMS. IT APPEARS THAT THE GREATEST POTENTIAL FOR ANY EXCESSIVE RAINFALL WEDNESDAY NIGHT WILL BE IN SOUTHEAST OKLAHOMA. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS A FRONTAL BOUNDARY LINGERS JUST SOUTH OF THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND TRENDS FOR THE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 13, 7:58 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT TUE SEP 13 2005
OKZ054-055-140130-
OSAGE OK-WASHINGTON OK-
758 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 758 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS PRODUCED BY SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS. THE
BOUNDARY INDICATING THE LEADING EDGE OF THESE THUNDERSTORM WINDS
EXTENDED FROM 8 MILES NORTHEAST OF HULAH TO 7 MILES WEST OF HULAH TO
9 MILES NORTHWEST OF BIGHEART...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE THUNDERSTORM WINDS
INCLUDE...DEWEY...COPAN...OKESA...BIGHEART...HULAH AND BARTLESVILLE.
THESE WINDS MAY EXCEED 40 MPH.Special weather statement, Sep 13, 8:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT TUE SEP 13 2005
OKZ056-057-140145-
CRAIG OK-NOWATA OK-
819 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NOWATA AND CRAIG
AT 819 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 11 MILES
WEST OF LENAPAH...MOVING SOUTHEAST AT 30 MPH. THESE WINDS WERE
PRODUCED FROM SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...DELAWARE...LENAPAH...CENTRALIA...HOLLOW AND CENTRAILIA.
THESE WINDS MAY GUST 40 TO 50 MPH.Special weather statement, Sep 13, 8:44 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE SEP 13 2005
OKZ059-140230-
PAWNEE OK-
844 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 844 PM CDT...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS
EXTENDING FROM 18 MILES WEST OF PAWNEE TO 14 MILES SOUTHWEST OF
MARAMEC...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWNEE...JENNINGS...TERLTON...
HALLETT...MARAMEC AND SKEDEE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, Sep 13, 8:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT TUE SEP 13 2005
OKZ058-140230-
OTTAWA OK-
850 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 850 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF CARDIN TO 15 MILES WEST OF
NARCISSA...MOVING EAST AT 30 MPH. THESE WINDS WERE PRODUCED FROM
SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA
...PEORIA...QUAPAW AND CARDIN.
THESE WINDS WILL LIKELY GUST 35 TO 45 MPH.Special weather statement, Sep 13, 9:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 915 PM CDT TUE SEP 13 2005 OKZ054>059-140900- CRAIG-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON- 915 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 784 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 788 UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THE NEW WATCH INCLUDES 6 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA...PAWNEE AND VINITA. ARZ001>002-010>011-OKZ060>070-140900- BENTON-CARROLL-MADISON-WASHINGTON-ADAIR-CHEROKEE-CREEK-DELAWARE- MAYES-MUSKOGEE-OKFUSKEE-OKMULGEE-ROGERS-TULSA-WAGONER- 915 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 788 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... MADISON... WASHINGTON... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA ADAIR... CREEK... DELAWARE... MAYES... OKMULGEE... ROGERS... TULSA... WAGONER... THIS INCLUDES THE CITIES OF...BENTONVILLE...BERRYVILLE... BRISTOW...CLAREMORE...EUREKA SPRINGS...FAYETTEVILLE... HUNTSVILLE...JAY...MUSKOGEE...OKEMAH...OKMULGEE...PRYOR... ROGERS...SPRINGDALE...STILWELL...TAHLEQUAH...TULSA AND WAGONER.
Special weather statement, Sep 13, 9:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT TUE SEP 13 2005
OKZ057-058-140345-
CRAIG OK-OTTAWA OK-
939 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 939 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF HOLLOW TO 11 MILES NORTHWEST OF
CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT MAY BE
AFFECTED BY THESE STORMS...OR THEIR OUTFLOW WINDS...INCLUDE...
MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA.. .QUAPAW...CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 59 min |
| Sep 13, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 75 min |
| Sep 13, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Sep 13, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| Sep 13, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 70 min |
| Sep 13, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 13, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Sep 13, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.